# SDR DLM88011967

- Difficulty date: December 21, 2001
- Submitted: January 9, 2002
- Operation: Air carrier
- Aircraft: N920DE
- Make and model: Doug MD-88
- Aircraft serial: 53423
- Aircraft time: 22,563 hours, 17,455 cycles
- Engine: Pwa JT8D219
- Engine time: 32,138 hours, 25,925 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: JT8D219
- Part serial: 725365
- Condition: Smoke
- Location: Nr 1
- Part time: 32,138 hours, 25,925 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON T/O CREW OF ANOTHER AIRCRAFT OBSERVED SMOKE (WHITE AT RST CHANGING TO DARK SMOKE) COMING OUT OF TAIL ON LEFT ENGINE DURING T/O ROLL AND CLIMBOUT. ALL COCKPIT INDICATIONS INDICATE NORMAL.  PERFORMED VISUAL INSP OF INLET/ EXHAUST AND ENGINE EXTERIOR COMPONENTS.  NO FOD, INSPECTED, RAN BOTH ENGINES TO T/O PWR, NO VIBS FELT AND ALL ENGINE PARAMETERS EVENLY MATCHED.  RAN TO T/O PWR 5 TIMES, NO SMOKE NOTED.  CONFERENCE CALL WITH ENG ANALYST AND SR COORDINATOR.  OK FOR SERVICE.
